Authors: Farah, Ilijas 
Shelah, Saharon
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: A dichotomy for the number of ultrapowers
Journal: Journal of Mathematical Logic
Volume: 10
Issue: 1-2
First page: 45
Last page: 81
Issue Date: 1-Jun-2010
Rank: M23
ISSN: 0219-0613
DOI: 10.1142/S0219061310000936
Abstract: 
We prove a strong dichotomy for the number of ultrapowers of a given model of cardinality ≤ 2א0 associated with nonprincipal ultrafilters on ℕ. They are either all isomorphic, or else there are 2 2א0 many nonisomorphic ultrapowers. We prove the analogous result for metric structures, including C*-algebras and II1 factors, as well as their relative commutants and include several applications. We also show that the C*-algebra B(H) always has nonisomorphic relative commutants in its ultrapowers associated with nonprincipal ultrafilters on ℕ.
Keywords: Dichotomy | ultrapower
Publisher: World Scientific
Project: Israel Science Foundation, Grant no. 710/07

Show full item record

SCOPUSTM   
Citations

21
checked on May 22, 2024

Page view(s)

28
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.